MAUDE Adverse Event Report: BIOTRONIK AG, BUELACH, SWITZERLAND PANTERA LEO 3.5/12; BASIC CORONARY ANGIOPLASTY BALLOON CATHETER

BIOTRONIK AG, BUELACH, SWITZERLAND PANTERA LEO 3.5/12; BASIC CORONARY ANGIOPLASTY BALLOON CATHETER
Model Number 367008
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 06/23/2020
Type of Reportable Event Malfunction
Event or Problem Description
A pantera leo balloon catheter was chosen for treatment of a severely calcified lesion in a severely tortuous vessel.During inflation up to 14 atm the balloon ruptured.
 
Additional Manufacturer Narrative
The returned delivery system was subjected to a detailed technical analysis and the corresponding production documentation was reviewed to establish whether a deviation from the manufacturing process could be the cause for the reported event.The technical investigation of the returned device revealed during functional testing a fine jet of water distal to the distal x-ray marker.The microscopic analysis of the balloon surface showed a microscopic pinhole and scratches on the balloon surface nearby the damage site review of the production documentation confirmed that the instrument was manufactured according to specifications and passed all in-process and final inspections.In addition to visual inspections each instrument is tested for air tightness by means of a helium leak test.We can therefore confirm that the instrument was delivered in a leak-proof condition.Based on the conducted investigations, no manufacturing or material related root cause could be determined.The damage of the balloon surface is most likely related to the patients anatomy.

Brand Name
PANTERA LEO 3.5/12
Common Device Name
BASIC CORONARY ANGIOPLASTY BALLOON CATHETER
Manufacturer (Section D)
BIOTRONIK AG, BUELACH, SWITZERLAND
ackerstrasse 6
buelach CH-81 80
CH  CH-8180
MDR Report Key10202595
Report Number1028232-2020-02623
Device Sequence Number2234108
Product Code LOX
UDI-Device Identifier07640130415669
UDI-Public07640130415669
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K163660
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 06/25/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/31/2023
Device Model Number367008
Device Catalogue NumberSEE MODEL NO.
Device Lot Number02200808
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/01/2020
Initial Date Received by Manufacturer 06/25/2020
Supplement Date Received by Manufacturer08/27/2020
Initial Report FDA Received Date06/26/2020
Supplement Report FDA Received Date08/27/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1